NEW STUDY! Parasym Plus™ for Multiple Sclerosis › Forums › PrettyIll.com Discussion › EDS/MS/Chiari › Anyone else TPN dependent?
- This topic has 6 replies, 3 voices, and was last updated 9 years, 2 months ago by Dr. Diana.
November 21, 2013 at 9:26 pm #614EndothermicDoriParticipant
I have EDS type 2/3, dysautonomia, eosinophillic esophagitis, and an undifferentiated connective tissue disease and over the past two or three years my ability to keep food down has slowly disappeared. Starting this summer, everything I ate almost immediately returned and what I did keep down caused terrible diarrhea. It was attributed to my EoE and after failing a top 8 free diet I got a j-tube at the beginning of October and began an elemental diet. However I was unable to ever tolerate full feeds and was having diarrhea 7-9 times a day that looked like undigested formula (Neocate Jr.). Three weeks after getting the tube I was readmitted to the hospital because I was so dehydrated and loosing weight. After 16 days I was send home on TPN and Peptamin through my j-tube, but am still having undigested formula diarrhea and have been unable to advance my feed rate. When I increase my rate, my BP goes down (off feeds entirely I was in the 110’s/70’s, at 20 mls/hr it is sitting in the 90’s/60’s with dips into the 80’s/50’s which is where it was sitting when my rate was above 30mls/hr with a few dips into the 70’s systolic. Has anyone else had this happen and could it really “just” be dysautonomia?November 22, 2013 at 6:39 pm #4616BarbaraParticipant
I don’t know how helpful this will be because you’re obviously having severe trouble obtaining nutrition in the conventional way. I can only account for ‘what worked for me’. I also appreciate that your options are quite severely restricted but some of this might make a difference if you can get it into your body – somehow.
Within the last couple of months, I embarked on a program to try and get my body back in balance and address the deficiencies that I was suffering from. I thought over the years I was eating nutritionally but, the irritable gut issues either:
1. Retained foodstuffs in my stomach for too long, with too little stomach acid, causing ‘fermentation’, leading to gas, bloating, poor digestion, heartburn (yes!) and slow bowel motility, or
2. Over-quickened transit through my digestive system at times, leaving little chance for absorption.
So, obviously the dietary route was not working but I needed that essential nutrition, so what alternative did I have ? well, there were a couple:-
a. Absorption through the skin, via transdermal sprays and creams, or
b. By injection
I tried the sprays first, a magnesium spray and also a multi-mineral spray but unfortunately I became sensitive to the oil after a while (this was no surprise, as I am even allergic to baby oil). So I made my own magnesium cream and took epsom salt baths (or foot soaks). I bought some multi B vitamin drops to go under my tongue but eventually started on daily Magnesium injections and occasional B12 injections, to see what the differences were (not easy, as I’m a needle-phobe!)
Now, what I’m getting at is this. I started in earnest with the
1. daily Magnesium injections,
2. some Dr Sarah Myhill’s ‘Multi-Mineral-Mix’ crystals that you dissolve in a drink
3. some Flucanozole and Nystatin to fight fungal interferance
and within 2 days I noticed a difference, in that I no longer had a ‘runny bum’! and food was travelling through my bowel better, giving me a better chance of absorption.
Every little helps,
(UK)November 22, 2013 at 10:02 pm #4621
Welcome, Dori! Although I’m not on TPN, I know many folks are. You are certainly not alone there. I did have a few weeks of extreme diarrhea (sorry) that discombobulated my doctors. I was one of the lucky ones, as this was about the same time I was figuring out that mast cells must be involved in my condition. After just a few days of double dose of Zantac, the diarrhea stopped. I couldn’t believe it, and neither could my doctor! I think Barb has a great point and that almost all of us struggle with Candida, too . We have “leaky guts”, I’m afraid. Some people have some success with Berberine to help seal the leaks. There is a fair amount of scientific evidence for this. I know of one patient who had to treat her severe Candida systemically for months, vaginally for months, and then had to start probiotics and yogurt douches. Amazingly, it worked! Do you know if you have any mast cell issues? Have you tried antihistamine such as Zantac and Zyrtec? Hang in my friend, will get this figured out! 🙂January 16, 2014 at 1:55 am #4747EDS99Participant
Yes, the probiotics do work. An senior GYN (so I was surprised) told both my daughter and myself to not only swallow probiotics but also take a probiotic capsule apart, add some water and place it in the vagjna (sorry folks , TMI) . It works for both of us. It feels nice to be in control of something.January 16, 2014 at 1:07 pm #4750
Yes, the probiotics do work. An senior GYN (so I was surprised) told both my daughter and myself to not only swallow probiotics but also take a probiotic capsule apart, add some water and place it in the vagjna (sorry folks , TMI) . It works for both of us. It feels nice to be in control of something.
Amen to THAT! 😉 If your vagina is too alkaline (it can be tested with kits the test for ‘evidence of’ vaginal candida), that is not good, either! Boric acid suppositories can help you recover what should be an acidic state down there. 😉January 16, 2014 at 2:08 pm #4751EDS99Participant
He recommended boric acid for my D. but she coukdn’t stand the river if fluid it created. It seemed to jump start the process thoughJanuary 16, 2014 at 11:32 pm #4752
He recommended boric acid for my D. but she coukdn’t stand the river if fluid it created. It seemed to jump start the process though
Oh, Jeez, you are going to make me be more graphic, aren’t you? Hide the kids. My friend, the boric acid suppositories are vaginal — to be used after treating for a vaginal yeast infection. And we thought talking about diarrhea and constipation was the ultimate in humiliation? Nope! We can actually be MORE GROSS! ha.
- You must be logged in to reply to this topic.